MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ACCU-CHEK ® PERFORMA TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS

ROCHE DIAGNOSTICS ACCU-CHEK ® PERFORMA TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS
Catalog Number 07299702001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant glucose results for one patient tested with accu-chek performa meter serial number (b)(4).At 3:20 p.M., a sample from the patient was tested using the meter, resulting in a glucose value of 245 mg/dl.The patient was feeling shaking, so the doctor requested an hba1c test for the patient.Within 8 minutes, the hba1c test came back normal.At 3:31 p.M., a sample from the patient was tested using the meter, resulting in a glucose value of 129 mg/dl.At 3:33 p.M., a sample from the patient was tested using the meter, resulting in a glucose value of 90 mg/dl.The reporter stated the patient recently had a spray tan and it was on her hands during time of sample collection.Controls tested on the meter on the day of the event were within range.The customer continued to run controls on the meter until (b)(6) 2022 and all controls passed.
 
Additional Manufacturer Narrative
The customer's meter and test strips were requested for investigation.The meter and test strips were returned for investigation.The test strip vial, desiccant, and vial cap were inspected and were acceptable in appearance.There was no obvious reagent discoloration.Investigation of the test strips is ongoing.The returned meter was tested using retention test strips and retention controls.Returned meter testing results: control ranges: level 1: 30-60 mg/dl.Level 2: 261-353 mg/dl.Results: level 1: 45 mg/dl, 45 mg/dl, 43 mg/dl.Level 2: 301 mg/dl, 303 mg/dl, 305 mg/dl.On a regular basis, accu-chek performa strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.
 
Additional Manufacturer Narrative
Upon further investigation of the returned test strips, the test strip vial, desiccant, and vial cap were inspected and were acceptable in appearance.There was no obvious reagent discoloration.Testing was performed using glycolyzed blood and was within specifications.The vial integrity of the returned vial was tested and passed.As the primary packaging seal was acceptable for the returned vial, there is evidence to support that the returned product was appropriately sealed.

Brand Name
ACCU-CHEK ® PERFORMA TEST STRIPS
Common Device Name
BLOOD GLUCOSE MONITORING TEST STRIPS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14693207
Report Number1823260-2022-01728
Device Sequence Number6693112
Product Code LFR
UDI-Device Identifier00365702602106
UDI-Public00365702602106
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043474
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number07299702001
Device Lot Number480127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale